CSN Login
Members Online: 8

You are here

severe diarhea

darstark
Posts: 2
Joined: Sep 2018

My husband, who has stage 4 colon cancer with met to the liver, is currently in the hospital for severe diarhea due to Xeloda. Anyone else have something like this? Any suggestions? He is coming home in two days with IVs and will have to delay his last two chemo sessions (3 weeks each).

plsletitrain
Posts: 253
Joined: Jul 2017

I think its a common side effect.  I know someone who's also on xeloda that was admitted thrice because of extreme diarrhea.  I once, was admitted also because of it, but I think it had something to do with what I ate.  And I was on folfox then, not xeloda.  When I was on xeloda I didn't experience any major side effect.

I think the important thing is to keep him constantly hydrated.  

All the best.

Annabelle41415's picture
Annabelle41415
Posts: 6124
Joined: Feb 2009

Side affects to this can differ between people and I'm sorry that your husband has landed in the hospital but this is the best place for him.  It might be time to take him off of it until he stabilizes.  He's going to need to drink a lot especially losing that much fluid.  Hope when he gets home he does better.

Kim

Lovekitties's picture
Lovekitties
Posts: 3322
Joined: Jan 2010

When he comes home he, with the doctor's ok, might have some benifit from diet change for a while.

Avoid any drink with caffine (coffee, tea, colas).

The BRAT diet has helped many in his situation.  B = banannas, R = whtte rice, A + applesauce, T = toast

Hope he is on the mend soonest.

Marie who loves kitties

Mikenh's picture
Mikenh
Posts: 777
Joined: Oct 2017

I had this too on chemo but I had a bag and it went in there so it was easier to deal with. One thing that helped was potatoes as they absorb a lot of water. It made the stuff in the bag a lot less watery.

Subscribe to Comments for "severe diarhea"